Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Projections on tensor product spaces


Authors: E. J. Halton and W. A. Light
Journal: Trans. Amer. Math. Soc. 287 (1985), 161-165
MSC: Primary 41A65; Secondary 41A63, 46M05
DOI: https://doi.org/10.1090/S0002-9947-1985-0766211-7
MathSciNet review: 766211
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: $ (S,\Sigma ,\mu ),(T,\Theta ,\upsilon )$ are finite, nonatomic measure spaces. $ G$ and $ H$ are finite-dimensional subspaces of $ {L_1}(S)$ and $ {L_1}(T)$ respectively. Both $ G$ and $ H$ contain the constant functions. It is shown that the relative projection constant of $ {L_1}(S) \otimes H + G \otimes {L_1}(T)$ in $ {L_1}(S \times T)$ is at least $ 3$.


References [Enhancements On Off] (What's this?)

  • [1] E. W. Cheney and C. Franchetti, Minimal projections in tensor product spaces (Center for Numerical Analysis Report No. 184, Univ. of Texas at Austin, Austin, Texas); J. Approx. Theory (to appear). MR 753032 (86k:46019)
  • [2] N. Dunford and J. T. Schwartz, Linear operators, Part I, Interscience, New York, 1957.
  • [3] E. J. Halton and W. A. Light, Minimal projections in bivariate function spaces, J. Approx. Theory (to appear). MR 804848 (86k:41034)
  • [4] -, Minimal projections in $ {L_p}$-spaces, Univ. of Lancaster Math. Dept. Report, Lancaster, England, Sept. 1983.
  • [5] S. M. Holland, W. A. Light and L. J. Sulley, On proximinality in $ {L_1}(T \times S)$, Proc. Amer. Math. Soc. 86 (1982), 279-282. MR 667289 (84j:41050)
  • [6] G. J. O. Jameson and A. Pinkus, Positive and minimal projections in function spaces, J. Approx. Theory 37 (1983), 182-195. MR 690360 (84f:46031)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A65, 41A63, 46M05

Retrieve articles in all journals with MSC: 41A65, 41A63, 46M05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0766211-7
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society